MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 G3
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys ft3 iii and elecsys ft3 iii ver.2 results for one patient sample tested on the customer's cobas 8000 e801 module with serial number (b)(4), the investigation site's cobas 8000 e801 module with serial number (b)(4) and the investigation site's e 411 with serial number (b)(4).This mdr is for the ft3 iii assay.Refer to the medwatch with patient identifier (b)(6) for the ft3 iii v2 assay.The initial result was not reported outside of the laboratory.The reporter suspected non-specific interference in the roche thyroid assays.The patient sample was then rerun in their wako accuraseed analyzer.It was also sent to the investigation site and an outsourced laboratory that uses an abbott architect.The ft3 iii reagent lot used in the investigator site's e 801 is 551720 with an expiration date of (b)(6) 2022.The ft3 iii reagent lot used in the investigator site's e 411 is 585947 with an expiration date of (b)(6) 2022.Refer to the attachment in the medwatch for the highlighted questionable results.
 
Additional Manufacturer Narrative
The investigation determined that with the recently introduced ft3iii v2 assay version, the value generated with the cobas e 411 analyzer is within the normal reference range of the assay.This value is similar to the values generated with the ft3 assays from the abbott and wako analyzers.As the ft3iii v2 assay version has improved robustness against streptavidin interference, the root cause of the discrepant high values of the ft3iii assay version most likely relates to the presence of a streptavidin interference factor that caused the falsely elevated value of the ft3iii assay version.The differences in the ft3 iii v2 values of the cobas e 411 analyzer and the cobas e 801 module most likely depend on the differences in the physical setups of the analyzers.A possible effect of the physical setup of the cobas e 801 module remains to exist for the ft3 iii v2 assay version.The falsely elevated value of the ft3 iii assay version most likely is caused by streptavidin interference.This is corrected by the recently introduced ft3iii v2 assay version for the cobas e 411 analyzer.The differences in the ft3 iii v2 values of the cobas e 411 analyzer and the cobas e 801 module most likely depends on the differences in the physical setups of the analyzers.A possible effect of the physical setup of the cobas e 801 module remains to exist for the ft3 iii v2 assay version.From the information provided and the analysis thereof, a general reagent issue can most likely be excluded.

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15670177
Report Number1823260-2022-03352
Device Sequence Number15045988
Product Code CDP
UDI-Device Identifier04015630939718
UDI-Public04015630939718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFT3 G3
Device Catalogue Number07027362190
Device Lot Number551720, 585947
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale